MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X130MM FIBULA NAIL, LEFT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 08-dec-2025, a sales representative reported via email that one of the proximal talons of an ar-8973l-30-130 arthrex fibulock nail, 3.0 x 130 mm left, broke off inside the patient during nail insertion.This was discovered during a fibulock procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on (b)(6) 2025: the procedure was completed using a replacement ar-8973l-30-130 arthrex fibulock nail (3.0 mm x 130 mm).The surgery experienced an approximate one-hour delay; administration of additional anesthesia could not be confirmed.During the procedure, one proximal talon fractured and remained unretrievable within the fibular canal.No adverse patient effects have been reported, and no additional surgery is planned due to the issue.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d4, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the complaint allegation was confirmed.One unpackaged ar-8973l-30-130, batch 15191059, with laser mark 15160325, was received for evaluation.Visual inspection revealed that one of the nail¿s winds was broken off.The metal section where the wind was seated was observed to be bent.A functional test was not performed due to the damage to the implant.The most likely cause of the reported failure is a user error, including improper bone preparation, excessive force, and/or misalignment of the insertion.Direction for use dfu-0271-eor1_fmt_en fibulock nail ankle fracture system.G.Precautions 4.Implants should not be forced, twisted, bent, or pried during insertion as this may damage, break, or bend the implant and render it unusable.Damaged implants should not be implanted.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23908469
Report Number1220246-2025-05874
Device Sequence Number18415311
Product Code HSB
UDI-Device Identifier00888867295209
UDI-Public00888867295209
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-30-130
Device Lot Number15191059
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/18/2025
02/10/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/05/2026
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown